Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 334, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jun 6, 2006, 9:29 AM CDT for Pawnee County, Oklahoma. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 6, 2006, 9:29 AM CDT (14:29 UTC)
- Expired
- Jun 6, 2006, 10:04 AM CDT
- In force
- 35 min
- Issued by
- NWS Tulsa, OK
- Area
- Counties, with a storm outline in the text
County Pawnee County, OK
The radar
The Tulsa radar (KINX), 116 km from the middle of the area, began a volume at 14:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lamont, OK (KLMN), launched 12:00Z, 2.5 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1019 J/kg
- Mixed-layer CIN
- -136 J/kg
- Mixed-layer LCL
- 1167 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 143 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KTSA 061429
SVRTSA
OKC117-061515-
/O.NEW.KTSA.SV.W.0334.060606T1429Z-060606T1515Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
929 AM CDT TUE JUN 6 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
PAWNEE COUNTY IN NORTHEAST OKLAHOMA
* UNTIL 1015 AM CDT
* AT 925 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL AND
DAMAGING WINDS TO 70 MPH. THIS STORM WAS LOCATED 9 MILES NORTHWEST
OF PAWNEE...MOVING SOUTH AT 35 MPH.
* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...PAWNEE AND
MARAMEC.
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
LAT...LON 3645 9662 3651 9702 3647 9704 3633 9703
3634 9693 3626 9692 3626 9682 3617 9682
3617 9663
$$2 follow-up statements
000
WWUS54 KTSA 061443
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
943 AM CDT TUE JUN 6 2006
OKC117-061515-
/O.CON.KTSA.SV.W.0334.000000T0000Z-060606T1515Z/
PAWNEE OK-
943 AM CDT TUE JUN 6 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 AM CDT
FOR PAWNEE COUNTY...
AT 942 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL
AND WINDS TO 60 MPH. THIS STORM WAS LOCATED 6 MILES WEST OF PAWNEE...
MOVING SOUTH AT 30 MPH.
SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...MARAMEC.
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
LAT...LON 3645 9662 3651 9702 3647 9704 3633 9703
3634 9693 3626 9692 3626 9682 3617 9682
3617 9663
$$000
WWUS54 KTSA 061504
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1005 AM CDT TUE JUN 6 2006
OKC117-061515-
/O.CAN.KTSA.SV.W.0334.000000T0000Z-060606T1515Z/
PAWNEE OK-
1005 AM CDT TUE JUN 6 2006
...THE SEVERE THUNDERSTORM WARNING FOR PAWNEE COUNTY IS CANCELLED...
THE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA AND WEAKENED BELOW
SEVERE LIMITS...THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.
GUSTY WINDS AND VERY HEAVY RAIN WILL STILL BE POSSIBLE WITH THIS
STORM.
LAT...LON 3645 9662 3651 9702 3647 9704 3633 9703
3634 9693 3626 9692 3626 9682 3617 9682
3617 9663
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 3:11 AM CDT, 6 hours 18 minutes earlier.
Area forecast discussion, Jun 6, 3:11 AM CDT, 6 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 311 AM CDT TUE JUN 6 2006 .DISCUSSION... THUNDERSTORM COMPLEX MOVING THROUGH SOUTHERN KS EARLY THIS MORNING FUELED BY A 40 KNOT LOW LEVEL JET. OTHER WIDELY SCATTERED CONVECTION OCCURRING NEAR GRADIENT OF BEST ELEVATED INSTABILITY. KS STORM COMPLEX HAS BEGUN TO TAKE A MORE EASTWARD TRACK OVER PAST COUPLE OF HOURS AS LOW LEVEL JET CONTINUES TO VEER AND INSTABILITY AXIS SHIFTS A LITTLE FARTHER EAST. SOME DEGREE OF SEVERE WEATHER THREAT WILL CONTINUE INTO PORTIONS OF NE OKLAHOMA...POSSIBLY INTO NW ARKANSAS LATER IN THE MORNING BEFORE COMPLEX WEAKENS. FIRST PERIOD POPS WILL BE ADJUSTED JUST BEFORE ISSUANCE. AFTER TODAY PRECIP CHANCES DROP OFF FOR SEVERAL DAYS AS UPPER RIDGE TO THE WEST BUILDS OVER THE SOUTHERN PLAINS. WEAK FRONTAL BOUNDARY WILL PUSH SOUTH OF THE AREA WEDNESDAY TO LEVEL OFF TEMPS SOMEWHAT BEFORE A SUBSTANTIAL WARM UP TAKES PLACE LATE IN THE WEEK. SOUTH WINDS RETURN DURING THE DAY THURSDAY AND LATEST DATA SUGGESTS SFC WINDS MAY VEER TO A MORE SWLY DIRECTION LATE IN THE WEEK INTO THE WEEKEND. THIS BEING THE CASE...TEMPS LIKELY TO CLIMB WELL ABOVE MEDIUM RANGE GUIDANCE AND GIVEN THE FORECAST LOW/MID LEVEL THERMAL PROFILES...TRIPLE DIGIT HEAT A DEFINITE POSSIBILITY ACROSS THE WESTERN SECTIONS. HOT WEATHER SHOULD PERSIST INTO THE EARLY PART OF NEXT WEEK. UPPER RIDGE FLATTENS LATE IN THE PERIOD AND AT LEAST SOME CHANCE OF A FRONTAL BOUNDARY SAGGING INTO THE AREA TO BRING CHANCE OF PRECIP AND COOLER TEMPS...MOST LIKELY BEYOND 7 DAY PERIOD. && .PRELIMINARY POINT TEMPS/POPS... TUL 88 68 92 65 / 60 10 0 0 FSM 83 66 90 65 / 60 10 0 0 MLC 89 68 91 64 / 50 10 0 0 BVO 88 63 91 60 / 60 10 0 0 FYV 80 60 86 59 / 70 10 0 0 BYV 77 61 85 60 / 70 10 0 0 MKO 86 66 89 65 / 60 10 0 0 MIO 86 62 88 62 / 60 10 0 0 F10 87 67 89 64 / 50 10 0 0 HHW 89 71 93 67 / 40 10 0 0 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM FORECASTER ID= 4 LONG TERM FORECASTER ID= 14
Hazardous weather outlook, Jun 6, 4:45 AM CDT, 4 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
445 AM CDT TUE JUN 6 2006
ARZ001-002-010-011-019-020-029-OKZ049-053>076-071000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
445 AM CDT TUE JUN 6 2006
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TODAY AND TONIGHT.
SEVERE THUNDERSTORM.
RISK...ELEVATED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
AREA AT GREATEST RISK...NORTHEAST OKLAHOMA AND NORTHWEST
ARKANSAS.
DISCUSSION...
A COMPLEX OF THUNDERSTORMS WAS MOVING TO THE SOUTHEAST ACROSS
NORTHEAST OKLAHOMA AND SOUTHEAST KANSAS THIS MORNING. A FEW SEVERE
THUNDERSTORMS WILL REMAIN POSSIBLE MAINLY OVER NORTHEAST OKLAHOMA
THIS MORNING...BUT POSSIBLY INTO NORTHWEST ARKANSAS BEFORE THE
STORMS DIMINISH LATER THIS MORNING. THE STORMS HAVE BEEN AIDED BY
A 40 TO 50 KNOT LOW LEVEL JET THIS MORNING...AND THE STORMS SHOULD
BEGIN TO WEAKEN AS THE LOW LEVEL JET DIMINISHES LATER THIS MORNING.
LATER THIS AFTERNOON THERE WILL ALSO BE A CHANCE OF A FEW
ISOLATED SEVERE STORMS OVER THE AREA. THIS MORNINGS COMPLEX WILL
LIKELY LEAVE A SURFACE BOUNDARY LINGERING OVER THE AREA...MOST
LIKELY OVER THE CENTRAL OR SOUTHERN PART OF THE AREA. THE BOUNDARY
COMBINED WITH WARMING AFTERNOON TEMPERATURES AND INCREASING
INSTABILITY MAY RESULT IN A FEW THUNDERSTORMS REDEVELOPING.
LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN THREAT WITH
ACTIVITY BOTH THIS MORNING AND AGAIN THIS AFTERNOON
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
WEDNESDAY...NO HAZARDS.
THURSDAY...NO HAZARDS.
FRIDAY...NO HAZARDS.
SATURDAY...NO HAZARDS.
SUNDAY...NO HAZARDS.
MONDAY...NO HAZARDS.
EXTENDED DISCUSSION...
AN UPPER RIDGE OF HIGH PRESSURE WILL BUILD INTO THE AREA AFTER
TODAY. THIS WILL LEAD TO DRY WEATHER AND MUCH WARMER TEMPERATURES
THROUGH THE REMAINDER OF THE WEEK...AND ON THROUGH THE WEEKEND.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.In the hours before
Special weather statement, Jun 6, 5:20 AM CDT, 4 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
520 AM CDT TUE JUN 6 2006
ARZ002-011-061100-
CARROLL AR-MADISON AR-
520 AM CDT TUE JUN 6 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 600 AM CDT
FOR THE FOLLOWING COUNTIES:
IN NORTHWEST ARKANSAS
CARROLL AND MADISON
AT 520 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES
NORTHWEST OF ROCKHOUSE...MOVING SOUTHEAST AT 20 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THIS STORM INCLUDE...BERRYVILLE...GREEN
FOREST...DRYFORK...METALTON...RUDD...CONNOR...CARROLLTON...CABANAL...
RULE AND ROCKHOUSE.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH.Special weather statement, Jun 6, 5:41 AM CDT, 3 hours 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
541 AM CDT TUE JUN 6 2006
OKZ066-061115-
OKMULGEE OK-
541 AM CDT TUE JUN 6 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 615 AM CDT
FOR THE FOLLOWING COUNTY:
IN NORTHEAST OKLAHOMA
OKMULGEE
AT 541 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES
NORTH OF PRESTON...MOVING SOUTHEAST AT 20 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...MORRIS...ERAM...PRESTON...
BEGGS...BALD HILL AND HECTORVILLE.
A LARGE PORTION OF OKMULGEE COUNTY WILL BE AFFECTED BY THIS STORM
THROUGH 615 AM CDT.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH.Local storm report, Jun 6, 5:51 AM CDT, 3 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
551 AM CDT TUE JUN 06 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0551 AM TSTM WND DMG TULSA 36.13N 95.92W
06/06/2006 TULSA OK NWS EMPLOYEE
3 INCH DIAMETER TREE LIMBS DOWN NEAR 21ST AND HARVARD.
&&
CASLocal storm report, Jun 6, 6:58 AM CDT, 2 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
658 AM CDT TUE JUN 06 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0537 AM TSTM WND DMG TULSA 36.13N 95.92W
06/06/2006 TULSA OK PUBLIC
LARGE TREES,POWERLINES DOWN. ROOF DAMAGE TO TWO CHURCHES.
MIDTOWN 16TH AND FLORENCE.VICINITY 17TH AND HARVARD.
&&
PBSSpecial weather statement, Jun 6, 7:54 AM CDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
754 AM CDT TUE JUN 6 2006
OKZ073>075-061345-
HASKELL OK-LATIMER OK-PITTSBURG OK-
754 AM CDT TUE JUN 6 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 845 AM CDT
FOR THE FOLLOWING COUNTIES:
IN SOUTHEAST OKLAHOMA
HASKELL...PITTSBURG AND LATIMER
AT 754 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES
NORTH OF FEATHERSTON...MOVING SOUTHEAST AT 25 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THIS STORM INCLUDE...LEWISVILLE...KINTA...
WILBURTON...FEATHERSTON AND QUINTON.
A LARGE PORTION OF HASKELL...PITTSBURG AND LATIMER COUNTIES WILL BE
AFFECTED BY THESE STORMS THROUGH 845 AM CDT.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH.Local storm report, Jun 6, 9:22 AM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
922 AM CDT TUE JUN 06 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 AM HAIL TULSA 36.13N 95.92W
06/06/2006 E1.75 INCH TULSA OK BROADCAST MEDIA
FROM CHANNEL 6 EMPLOYEE
&&
BASThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 5:35 AM CDT | Severe Thunderstorm Warning | TSA | Tulsa | 40 min |
| Jun 6, 3:30 PM CDT | Severe Thunderstorm Warning | TSA | Pushmataha | 60 min |
| Jun 6, 4:26 PM CDT | Severe Thunderstorm Warning | TSA | Choctaw, Pushmataha | 49 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.